Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 12, NWS Lake Charles, LA

March 31, 2025Saint Landry Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 31, 2025, 5:31 AM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2025, 5:31 AM CDT (10:31 UTC)
Expired
Mar 31, 2025, 6:00 AM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Hammond radar (KHDC), 130 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:35 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WFUS54 KLCH 311031
TORLCH
LAC097-099-311100-
/O.NEW.KLCH.TO.W.0012.250331T1031Z-250331T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
531 AM CDT Mon Mar 31 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  North central St. Martin Parish in south central Louisiana...
  East central St. Landry Parish in central Louisiana...

* Until 600 AM CDT.

* At 531 AM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Port Barre, or near Leonville, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Krotz Springs around 535 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3045 9199 3063 9197 3063 9174 3062 9175
      3056 9176 3051 9173 3051 9175 3050 9175
      3050 9170 3048 9169 3047 9167 3044 9164
      3042 9164
TIME...MOT...LOC 1031Z 279DEG 44KT 3053 9192 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Cramer
1 follow-up statement
160 
WWUS54 KLCH 311101
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
601 AM CDT Mon Mar 31 2025

LAC097-099-311111-
/O.EXP.KLCH.TO.W.0012.000000T0000Z-250331T1100Z/
St. Martin LA-St. Landry LA-
601 AM CDT Mon Mar 31 2025

...THE TORNADO WARNING FOR NORTH CENTRAL ST. MARTIN AND EAST CENTRAL
ST. LANDRY PARISHES HAS EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However heavy
rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and south central Louisiana.

&&

LAT...LON 3045 9199 3063 9197 3063 9174 3062 9175
      3056 9176 3051 9173 3051 9175 3050 9175
      3050 9170 3048 9169 3047 9167 3044 9164
      3042 9164
TIME...MOT...LOC 1101Z 279DEG 44KT 3047 9150 

$$

Cramer

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:05 AM CDT, 3 hours 26 minutes earlier. Its key messages:

  • A Severe Thunderstorm Watch is in effect for counties and parishes north of the I-10 corridor until 8 AM.
  • Dense sea fog across the inland lakes, bays, and near shore coastal waters to spread inland up to I-10 ahead of the cold front. Fog will dissipate by 9 AM inland but may persist over the coastal waters through late morning.
  • Very Warm, dry and breezy conditions for the middle part of the week until the next significant chance for showers and thunderstorms at the end of the week into the weekend.
Area forecast discussion, Mar 31, 2:05 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
205 AM CDT Mon Mar 31 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- A Severe Thunderstorm Watch is in effect for counties and
  parishes north of the I-10 corridor until 8 AM.

- Dense sea fog across the inland lakes, bays, and near shore
  coastal waters to spread inland up to I-10 ahead of the cold
  front. Fog will dissipate by 9 AM inland but may persist over
  the coastal waters through late morning.

- Very Warm, dry and breezy conditions for the middle part of the
  week until the next significant chance for showers and
  thunderstorms at the end of the week into the weekend.

&&

.SHORT TERM...
(Today through Wednesday night)
Issued at 143 AM CDT Mon Mar 31 2025

Severe Thunderstorm Watch 83 has just been issued for counties and
parishes north of the I-10 corridor through 8 AM this morning.
Latest radar imagery depicts convection initializing within this
area at this time and expect these storms to continue to intensify
over the next several hours. The HRRR has been consistent in
developing a robust MCS across the region from central Louisiana
to Acadiana through the morning and while this may be a bit
overdone, the general idea makes meteorological sense based on the
just completed 06Z sounding which depicts strong lapse rates of
9 deg C/KM. Severe storms producing large hail and strong winds
are already ongoing across parts of central Louisiana just north
of Alexandria.

Away from storms, marine fog over the near shore coastal waters
has been working inland over the last couple of hours and is
expected to continue to do so until the front sweeps it back
offshore later this morning.

The frontal boundary responsible for the storms this morning will
continue east clearing the area by late morning with the sun
likely making an appearance by mid to late afternoon. The airmass
behind the boundary is "cold" in name only as there won't be much
difference in sensible temperatures. Winds will briefly turn out
of the North this afternoon and evening before turning back out of
the southeast by Tuesday morning as surface high pressure quickly
traverses the region.

Afternoon highs will climb into the mid to upper 80s Wednesday
afternoon. This, combined, with the return flow in the lower and
mid levels will have the potential to kick off some diurnally
driven afternoon convection Wednesday afternoon. As is the case
with this variety of storms, they should weaken and dissipate
around or shortly after sunset.

Jones

&&

.LONG TERM...
(Thursday through Monday)
Issued at 143 AM CDT Mon Mar 31 2025

Temperatures will continue to warm through the latter half of the
week with highs approaching 90 across central Louisiana Thursday
and Friday. Daily afternoon diurnally driven convection look
likely especially across central Louisiana in the warmest temps.
Another frontal boundary will push through the region next weekend
with this one having a more significant change in airmass which
should drop highs back into the lower 70s and lows into the lower
50s. This might be one of the last real gasps of spring for this
area so be sure to savor it.

Jones

&&

.AVIATION...
(00Z TAFS)

Lowering ceilings to MVFR expected after 01z for southern terminals
BPT/LCH/LFT/ARA, gradually lowering to IFR by 04-05z. For BPT
possibly LCH, even lower ceilings/visibilities possible between
08-12z if the marine fog layer moves further inland. Still questionable
at this time. Other issue will be area/line of SHRA/TSRA moving
across the area after 06z for Central and Southern Louisiana. Best
chances are for AEX between 08-12z, 10-14z for LCH/LFT/ARA. Lower
chances for BPT around 20% will keep just VCSH at this time. Frontal
passage and lifting ceilings expected between 16-18z across the
area.

08/DML

&&

.MARINE...
Issued at 143 AM CDT Mon Mar 31 2025

Southerly flow will continue until a cold front briefly shifts
winds to the north Monday afternoon. Until the front arrives,
warm moist air will move over relatively cooler shelf waters
allowing for the potential of dense sea fog for the near shore
waters as well as coastal lakes and bays. Southerly flow returns
Tuesday and will increase becoming quite breezy with building
seas on Wednesday as low pressure moves across the Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  56  81  69 /  30   0  10   0
LCH  84  64  80  71 /  30  10   0   0
LFT  82  64  82  72 /  70   0   0   0
BPT  85  66  81  71 /  20  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 7 AM CDT this morning for LAZ073-074-
     152-241>243-252>254.

TX...Dense Fog Advisory until 7 AM CDT this morning for TXZ615-616.

GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ430-432-
     435-436-450-452-455.

&&

SHORT TERM...66
LONG TERM....66
AVIATION...08

In the hours before

Special weather statement, Mar 31, 3:02 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
302 AM CDT Mon Mar 31 2025

LAZ030>032-310830-
Evangeline LA-Allen LA-Beauregard LA-
302 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN EVANGELINE...EAST
CENTRAL BEAUREGARD AND CENTRAL ALLEN PARISHES THROUGH 330 AM CDT...

At 301 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Harmony, or 7 miles northwest of Kinder, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Allen Parish Airport, Harmony, Leblanc, Beaver, Oberlin, Mittie,
Bond, Kinder, and Reeves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Louisiana.

&&

LAT...LON 3046 9297 3064 9313 3081 9256 3060 9245
TIME...MOT...LOC 0801Z 246DEG 34KT 3058 9291

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Mar 31, 3:21 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
321 AM CDT Mon Mar 31 2025

LAZ030-141-TXZ260>262-310845-
Beauregard LA-Northern Calcasieu LA-Southern Newton TX-
Northern Newton TX-Southern Jasper TX-
321 AM CDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN NEWTON AND SOUTHEASTERN
JASPER COUNTIES THROUGH 345 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm over
Devils Pocket, or near Deweyville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Singer, Gist, Bivens, Old Salem, Wrights Settlement, Devils Pocket,
Fields, Bon Weir, De Quincy, Bancroft, Buna, Oretta, Ragley, and
Merryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southwestern Louisiana...and southeastern Texas.

&&

LAT...LON 3048 9397 3052 9392 3052 9389 3055 9388
      3079 9360 3050 9318 3026 9392
TIME...MOT...LOC 0821Z 254DEG 29KT 3040 9379

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Mar 31, 3:22 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
322 AM CDT Mon Mar 31 2025

LAZ028-029-032-310900-
Avoyelles LA-Evangeline LA-Rapides LA-
322 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN RAPIDES...NORTHERN
EVANGELINE AND WESTERN AVOYELLES PARISHES THROUGH 400 AM CDT...

At 322 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Holloway to near Turkey
Creek. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Cottonport, Cheneyville, Mansura, Turkey Creek, Bunkie, Esler
Regional Airport, Lake Ophelia National Wildlife Refuge, Moreauville,
St. Landry, Forest Hill, Poland, Hessmer, Kolin, Ruby, Effie,
Holloway, Marksville, Deville, Libuse, and Echo.

This includes Interstate 49 between mile markers 46 and 74, and
between mile markers 80 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Louisiana.

&&

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3130 9200 3128 9202
      3127 9199 3122 9199 3125 9196 3122 9194
      3123 9193 3129 9194 3129 9188 3085 9204
      3082 9260 3087 9260 3144 9236
TIME...MOT...LOC 0822Z 248DEG 31KT 3138 9225 3088 9249

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Mar 31, 3:30 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Mon Mar 31 2025

LAZ031-032-310900-
Evangeline LA-Allen LA-
330 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN EVANGELINE AND
EASTERN ALLEN PARISHES THROUGH 400 AM CDT...

At 329 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Harmony, or near Oberlin, moving northeast at 20
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Allen Parish Airport, Harmony, Beaver, Oberlin, Oakdale, Mittie, and
Bond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Louisiana.

&&

LAT...LON 3089 9260 3060 9245 3050 9290 3064 9298
      3067 9298
TIME...MOT...LOC 0829Z 243DEG 18KT 3062 9287

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Mar 31, 3:36 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 AM CDT Mon Mar 31 2025

LAZ027-028-031-310900-
Allen LA-Vernon LA-Rapides LA-
336 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL RAPIDES...SOUTHEASTERN
VERNON AND NORTHEASTERN ALLEN PARISHES THROUGH 400 AM CDT...

At 336 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hineston to near Fullerton. Movement was
east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Union Hill, Lacamp, Hineston, Fullerton, Calcasieu, Otis, Elmer,
Glenmora, Forest Hill, Elizabeth, Pitkin, Leander, Sieper, Gardner,
Mcnary, Alexandria, Woodworth, and Oakdale.

This includes Interstate 49 between mile markers 69 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southwestern and west central Louisiana.

&&

LAT...LON 3129 9234 3090 9255 3090 9260 3085 9260
      3077 9275 3101 9302 3135 9280
TIME...MOT...LOC 0836Z 278DEG 43KT 3117 9274 3102 9292

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:02 PM CDTDense Fog AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more3 min
Mar 30, 10:07 PM CDTDense Fog AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more7 hr
Mar 31, 2:14 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon61 min
Mar 31, 2:40 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon20 min
Mar 31, 2:44 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Rapides31 min
Mar 31, 3:02 AM CDTSpecial Weather StatementLCHAllen28 min
Mar 31, 3:21 AM CDTSpecial Weather StatementLCHBeauregard24 min
Mar 31, 3:22 AM CDTSpecial Weather StatementLCHAvoyelles38 min
Mar 31, 3:30 AM CDTSpecial Weather StatementLCHAllen30 min
Mar 31, 3:36 AM CDTSpecial Weather StatementLCHRapides24 min
Mar 31, 3:50 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline40 min
Mar 31, 4:03 AM CDTSevere Thunderstorm WarningLCHAllen, Calcasieu, Jefferson Davis42 min
Mar 31, 4:09 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu26 min
Mar 31, 4:11 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Evangeline, Lafayette, Saint Landry64 min
Mar 31, 4:16 AM CDTTornado WarningLCHEvangeline, Saint Landry29 min
Mar 31, 5:12 AM CDTSevere Thunderstorm WarningLCHCalcasieu48 min
Mar 31, 5:16 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Evangeline, Lafayette, Saint Landry, Saint Martin59 min
Mar 31, 5:45 AM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Saint Landry3 hr
Mar 31, 5:59 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion31 min
Mar 31, 6:08 AM CDTFlash Flood WarningLCHAcadia, Jefferson Davis, Lafayette, Saint Landry3 hr
Mar 31, 6:50 AM CDTFlash Flood WarningLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more6 hr
Mar 31, 7:42 AM CDTRiver Flood WarningLCHLafayette, Vermilion62 hr
Mar 31, 7:46 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin46 hr
Mar 31, 8:15 AM CDTSpecial Marine WarningLCH60 min
Mar 31, 8:20 AM CDTSpecial Weather StatementLCHIberia, St. Mary40 min
Mar 31, 9:06 AM CDTSpecial Marine WarningLCH54 min
Mar 31, 9:57 AM CDTSpecial Marine WarningLCH93 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.